Antihistamines for Gerd?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Paja
New Member


Date Joined Aug 2009
Total Posts : 10
   Posted 10/13/2009 7:59 PM (GMT -6)   
Is it a good idea to take Antihistamines or some other cold/allergy medicines to get rid of the phlegm caused by gerd?
Will this work?
Will it cause an increase in ulceration in the esophagus?
I'm tired of feeling like I'm drowning in phlegm :(
My personal websites are:
www.chickencrossing.org/forum/
and www.mrsnesbitsdiner.com/forum/


couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 10/13/2009 8:01 PM (GMT -6)   
I suck on hard candy to help me. I think you can take some decongestant to thin it some.
Talk to your GI.

Joy

AcidStorm
New Member


Date Joined Oct 2009
Total Posts : 17
   Posted 10/14/2009 3:40 AM (GMT -6)   
Apparently Zantac is actually a form of an antihistamine - there is overlap between those and H2 blockers, so I would be careful taking one. Talk to your doctor first.

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/14/2009 7:13 AM (GMT -6)   

Good Morning,

As you probably know drinking plenty of water will help to thin the phlegm so that it moves more easily.  As long as you are not on a fluid restriction you should be drinking 6 to 8 8-ounce glasses of non-caffeine non-alcoholic fluid daily.  Clearing your throat can irritate your throat and make it sore.  When you feel the need to clear your throat sip some water to clear the phlegm.

An antihistamine can dry up the postnasal drip.  However, it may make the phlegm thicker and more difficult to move.  A decongestant like Sudafed (pseudoephedrine) can thin the postnasal drip and decrease the swelling so it drains easier.  A combination antihistamine-decongestant will do both.  Check with your doctor to see which would help you more. 

Good luck,

Kitt 


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn  &
Anxiety/Panic
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
"I am not a mental health professional, nor do I play one on TV, I just kind of talk like one!"



Paja
New Member


Date Joined Aug 2009
Total Posts : 10
   Posted 10/14/2009 3:14 PM (GMT -6)   
Thanks for the info :)
I guess I need to drink more water.
My personal websites are:
www.chickencrossing.org/forum/
and www.mrsnesbitsdiner.com/forum/

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 9:21 AM (GMT -6)
There are a total of 3,005,398 posts in 329,224 threads.
View Active Threads


Who's Online
This forum has 161774 registered members. Please welcome our newest member, Lexi_40.
270 Guest(s), 5 Registered Member(s) are currently online.  Details
mattamx, hulahoops1974, Anitas, Q22, ldog